MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34785
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)# k142688.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Prior to patient contact, the user found a needle or sheath bend of echo-hd-3-20-c/lot c1637646.Another echo-hd-3-20-c was used instead.02dec2019, (b)(6).After the first biopsy, the user removed the device from the body.When the user inserted the stylet from the hub, he felt resistance.He continued to inserting the stylet and the needle came out from the sheath tip even though the handle was locked.Therefore another echo-hd-3-20-c instead and the procedure was completed.There have been no adverse effects to the patient reported.
 
Event or Problem Description
Prior to patient contact, the user found a needle or sheath bend of echo-hd-3-20-c/lot c1637646.Another echo-hd-3-20-c was used instead.Additional information 02-dec-19: after the first biopsy, the user removed the device from the body.When the user inserted the stylet from the hub, he felt resistance.He continued to inserting the stylet and the needle came out from the sheath tip even though the handle was locked.Therefore another echo-hd-3-20-c instead and the procedure was completed.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Pma /510(k)# k142688.1 unit of lot number c1637646 of echo-hd-3-20-c was returned opened in its original packaging.The device involved in the complaint was evaluated in the laboratory.The needle was found to be broken proximally below the sheath extender.Prior to distribution, all echo-hd-3-20-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-3-20-c of lot number c1637646 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1637646.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The japanese packaging insert supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to excessive force which can be applied when trying to get the needle out of the scope during advancement, it can also be applied when removing the needle.This can lead to sheath and needle damage.A capa has been initiated to document and track the actions taken to investigate and to address kinking or breaking of the sheath at the sheath/sheath extender junction.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9516342
Report Number3001845648-2019-00772
Device Sequence Number19257276
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)220806(10)C1637646
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC1637646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1